Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Oct 24, 2022, 2:05 PM CDT for 18 counties in Texas. It took effect at Oct 24, 2022, 9:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2022, 2:05 PM CDT (19:05 UTC)
- In effect from
- Oct 24, 2022, 9:00 PM CDT
- Expired
- Oct 25, 2022, 8:15 AM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
097 WWUS74 KEWX 241905 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 205 PM CDT Mon Oct 24 2022 TXZ171>173-183>192-202-203-206-251400- /O.NEW.KEWX.WI.Y.0011.221025T0400Z-221025T1400Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Comal- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Brackettville, Uvalde, and New Braunfels 205 PM CDT Mon Oct 24 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, primarily along and west of the I-35 corridor. * WHEN...From 11 PM this evening to 9 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will be post-frontal behind the line of thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
755 WWUS74 KEWX 242237 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 537 PM CDT Mon Oct 24 2022 TXZ183>185-202-251400- /O.EXT.KEWX.WI.Y.0011.221025T0200Z-221025T1400Z/ Val Verde-Edwards-Real-Kinney- Including the cities of Del Rio, Rocksprings, Leakey, and Brackettville 537 PM CDT Mon Oct 24 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, primarily along and west of the I-35 corridor. * WHEN...From 9 PM this evening to 9 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will be post-frontal behind the line of thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171>173-186>192-203-206-251400- /O.CON.KEWX.WI.Y.0011.221025T0400Z-221025T1400Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Uvalde-Comal- Including the cities of Llano, Burnet, Georgetown, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Uvalde, and New Braunfels 537 PM CDT Mon Oct 24 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT TUESDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, primarily along and west of the I-35 corridor. * WHEN...From 11 PM this evening to 9 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will be post-frontal behind the line of thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
928 WWUS74 KEWX 250553 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1253 AM CDT Tue Oct 25 2022 TXZ204-205-251400- /O.EXA.KEWX.WI.Y.0011.000000T0000Z-221025T1400Z/ Medina-Bexar- Including the cities of Hondo and San Antonio 1253 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Medina and Bexar Counties. * WHEN...From 11 PM this evening to 9 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171>173-183>192-202-203-206-251400- /O.CON.KEWX.WI.Y.0011.000000T0000Z-221025T1400Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Comal- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Brackettville, Uvalde, and New Braunfels 1253 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central Texas, primarily along and west of the I-35 corridor. * WHEN...From 11 PM this evening to 9 AM CDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS74 KEWX 251315 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 815 AM CDT Tue Oct 25 2022 TXZ171>173-183>192-202>206-251415- /O.CAN.KEWX.WI.Y.0011.000000T0000Z-221025T1400Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Brackettville, Uvalde, Hondo, San Antonio, and New Braunfels 815 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IS CANCELLED... The threat for the strongest winds from the overnight hours has diminished. However, with better efficient mixing with daytime heating, expect for breezy winds up to as high as 25 mph to continue before winds diminish through the afternoon into this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 12:33 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 24, 12:33 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1233 PM CDT Mon Oct 24 2022 ...New AVIATION... .UPDATE... Issued at 1037 AM CDT Mon Oct 24 2022 Current radar and satellite mosaic across South-Central Texas shows pockets of warm advection shower activity moving northeastward along portions of the I-35 corridor and across the coastal plains. These showers should move out of the region by around midday or during the early afternoon. Extending across portions of the Hill Country and into the Edwards Plateau, there is an additional line of shower activity along a pre-frontal trough. With better focused lifting along this pre-frontal trough, some embedded thunderstorm activity could develop within this activity over the next few hours. As this pre-frontal trough slides east throughout the afternoon, some of the latest short-term model guidance indicate that there could be the potential for isolated thunderstorm activity could develop along the I-35 corridor in advance of the main front and storm potential for later this evening, where a strong cell or two will be possible. The greatest concern across South-Central Texas for possible severe weather will be with the development of a squall line along the main front this evening through about midnight. Latest hi-res models do show that the line could develop from the Hill Country to around the I-35 corridor before being a fully established line as in advances into the coastal plains. Strong damaging straight line winds remains the greatest threat but the low-level wind and shear profiles in advance of the squall line is sufficient for the opportunity of an isolated tornado. Hail up to or around one inch in diameter could be possible as well. Concerns are increasing for a possible nocturnal wind event behind the front and squall line during the overnight hours across the Hill Country. Hi-res and GFS model guidance show the potential for some gusts as high as the 50 to 60 mph range. A short-lived Wind Advisory may be considered for this area in the afternoon forecast package. Adjusted forecast to reflect the current observational trends along with the output from the short-term model guidance. Otherwise, the overnight forecast from the discussion below remains in tact beyond tonight. && .SHORT TERM... (Today through Tuesday) Issued at 304 AM CDT Mon Oct 24 2022 Water vapor satellite imagery this morning shows the remnants of tropical cyclone Roslyn moving into South Texas and a deep trough extending from the northern plains to the Baja Peninsula. At the surface, a cold front stretched from a low over the OK Panhandle to southern NM. Across our CWA strong southeasterly winds continued bringing warm, moist air to the region. This pattern will move across the southern plains over the next 24 hours. Models are in fairly good agreement on two precipitation episodes. During the day today a shortwave trough will move through bringing the first opportunity for rain. This will be focused over the northern part of our CWA and produce mainly rain showers with isolated thunderstorms possible. Late this afternoon and evening the cold front will push into the warm, moist airmass in place bringing stronger forcing. This will likely lead to a line of convection that will move through the Hill Country, I-35 corridor, and Coastal Plains during the evening and nighttime period. SPC has included this area in a Slight Risk for severe thunderstorms with damaging wind gusts the most likely threat and isolated tornadoes also possible. The progressive nature of the system should keep rainfall totals moderate. Our Coastal Plains counties could see up to an inch with locally higher amounts possible in stronger thunderstorms. This line of convection should be through our CWA by early Tuesday morning and dry weather will return. Behind the front strong northerly to northwesterly winds will bring cooler, drier air. Relative humidity values will drop considerably Tuesday afternoon and combined with the breezy winds could produce elevated to near critical fire weather conditions. && .LONG TERM... (Tuesday night through Sunday) Issued at 304 AM CDT Mon Oct 24 2022 Surface high pressure behind a cold front remains over the region Tuesday night into early Wednesday. High pressure moves east on Wednesday as lee-side trough development occurs across the plains of eastern Colorado and New Mexico. With this surface pattern, we will see a quick return of gusty south winds across the western Hill Country, southern Edwards Plateau and Rio Grande plains by early afternoon. South winds are likely to remain gusty Wednesday night into Thursday morning over the higher terrain of the southern Edwards Plateau and western Hill Country. Low temperatures will range from the upper 40s in areas where winds go calm, to near 60 where winds remain elevated. On Thursday, south winds will bring an increase in low-level moisture to the region, with perhaps an isolated shower or thunderstorm developing in the coastal plains during the afternoon hours. For Thursday night into early Friday morning, an upper low will drop southward out of New Mexico into northwest Texas. A Pacific cold front will accompany this upper low and while previous runs of the medium range models had shown some disagreement with the timing of this front, the 00Z suite is showing better agreement. By sunrise Friday, the cold front will push well into the Rio Grande plains and western Hill Country. Forcing along the front and some upper lift should be enough to generate a line of showers and storms Friday morning across most of south central Texas. Moisture return ahead of this front will be most notable along and east of the Interstate 35 corridor, so we will reflect the higher rain chances across these areas. The front will make rapid eastward progress on Friday, with rain chances quickly shutting down and gusty northwest winds developing behind the front. Winds around 850mb are likely to be in the 25-40kt range behind the front, with the higher wind speeds expected from the Hill Country westward into the Rio Grande plains. While it will be breezy to windy across all areas on Friday, we will need to monitor the Hill Country and especially the Rio Grande plains for winds near Advisory level (sustained 26-39 mph). A fairly stout pressure gradient remains in place Friday night into Saturday for some occasionally gusty conditions, especially over the higher terrain. We will see cooler temperatures behind the front, with lows in the mid 40s to mid 50s Friday night, followed by highs in the 70s on Saturday. The above mentioned upper low is expected to shift eastward on Sunday. However, this low will be cut-off from the stronger westerly flow aloft over the Canadian Provinces. Slower movement of this low would lead to more gusty northwest winds on Sunday as the ECMWF suggests, while the GFS shows the upper low weakens quickly over the mid-Mississippi River valley. While the surface wind forecast remains uncertain, model consensus agrees with dry conditions and near normal temperatures for south central Texas for the upcoming weekend. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Mon Oct 24 2022 Morning MVFR ceilings are in the process of improving to VFR levels. KAUS will be the last to see improvement to VFR around 21Z. A pre- frontal trough to the west in the Hill Country helps to keep an opportunity for showers and perhaps an isolated storm near KAUS into and through the afternoon. Greater chance for convection arrives to the I-35 TAF sites this evening between 02Z and 0430Z along the main Pacific front. A few storms along this line may be strong to severe where strong wind gusts will be the primary threat. Visibility could reduce slightly as well with the heaviest rain. Conditions quickly clear behind the front with gusty northwesterly winds during the overnight into Tuesday morning. There may be the potential for gusts around or even in excess of 25 to 35 knots, especially around KDRT after midnight. Winds subside late in the day on Tuesday within the 30 hr TAF period for KAUS/KSAT. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 77 49 79 / 60 0 0 0 Austin Bergstrom Intl Airport 54 76 46 79 / 60 0 0 0 New Braunfels Muni Airport 55 78 49 83 / 50 0 0 0 Burnet Muni Airport 49 75 48 79 / 40 0 0 0 Del Rio Intl Airport 54 77 50 80 / 10 0 0 0 Georgetown Muni Airport 52 75 46 78 / 50 0 0 0 Hondo Muni Airport 52 80 47 83 / 20 0 0 0 San Marcos Muni Airport 56 77 47 81 / 60 0 0 0 La Grange - Fayette Regional 57 75 45 80 / 70 0 0 0 San Antonio Intl Airport 55 79 51 81 / 40 0 0 0 Stinson Muni Airport 58 80 51 83 / 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...Platt Aviation...Brady
Hazardous weather outlook, Oct 24, 11:33 AM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1133 AM CDT Mon Oct 24 2022 TXZ171>173-183>194-202>209-217>225-228-251645- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1133 AM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today and Tonight. Isolated strong to severe storms are possible late this morning through tonight across portions of the Hill Country, I-35 corridor, and Coastal Plains. The main severe weather concern will be damaging wind gusts. There will also be a lower threat for a tornado or two and hail. Strong wind gusts will be possible behind the passage of the frontal boundary across portions of the Hill Country overnight, where the possibility could exist for wind gusts around or in excess of 50 mph. While the confidence is low to medium, a Wind Advisory could be needed across this area overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to near critical Fire Weather conditions are expected across the Edwards Plateau and Rio Grande Plains Tuesday due to low humidity values and breezy to windy northwest winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.